Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 31 March 2010

The Time-Dependent Mean and Variance of the Non-Stationary Markovian Infinite Server System

Peter M. Ellis

Journal of Mathematics and Statistics, Volume 6, Issue 1, pp. 68–71 · doi.org/10.3844/jmssp.2010.68.71

7,422 accesses5,963 downloads7 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: In many queuing situations the average arrival and service rates vary over time. In those situations a transient solution for the state probabilities and mean and variance must be obtained. Approach: The mean and the variance of a particular infinite server model will be obtained using the state differential-difference equations and the factorial moment generating function. The average arrival and service rates will be taken to be dependent on time. The individual customer interarrival times and service time are assumed to be exponentially distributed. This is known as the Markovian system. Results: The mean and variance of the system will be established as solutions to two sequential linear ordinary differential equations. A comparison is also made to a previously known result for the corresponding system with a finite number of servers. Conclusion: Simple closed-form equations for the mean and variance of the system are presented.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Ellis, P. M. (2010). The Time-Dependent Mean and Variance of the Non-Stationary Markovian Infinite Server System. Journal of Mathematics and Statistics, 6(1), 68–71. https://doi.org/10.3844/jmssp.2010.68.71

Licence
© Science Publications
Issue
Volume 6, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
The Time-Dependent Mean and Variance of the Non-Stationary Markovian Infinite Server SystemJournal of Mathematics and Statistics · Volume 6, Issue 1 · pp. 68–71 · © Science PublicationsDownload